Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1993
Severe Thunderstorm Warning 9, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Mar 28, 1993, 10:47 AM CST for Creek County, Oklahoma. It was in force for 28 min.
The area
The counties it named.
The facts
- Issued
- Mar 28, 1993, 10:47 AM CST (16:47 UTC)
- Expired
- Mar 28, 1993, 11:15 AM CST
- In force
- 28 min
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
County Creek County, OK
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 4.8 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 582 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 897 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 231 m²/s²
- 0-3 km storm-relative helicity
- 204 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTUL 281647 SVRTUL OKC037-281715- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 1047 AM CST SUN MAR 28 1993 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 1115 AM CST FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN NORTHEAST OKLAHOMA ...EXTREME NORTHERN CREEK COUNTY AT 1045 AM NATIONAL WEATHER SERVICE RADAR AT TULSA INDICATED A SEVERE THUNDERSTORM 2 MILES SOUTHWEST OF OILTON MOVING NORTHEAST AT 30 MILES AN HOUR. LARGE HAIL WAS REPORTED WITH THIS STORM IN PAYNE COUNTY. OILTON IS IN THE PATH OF THIS STORM. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... LARGE HAIL...DEADLY LbIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. KEEP TUNED TO THIS STATION FOR THE LATEST WEATHER BULLETINS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 28, 10:18 AM CST, 29 minutes earlier.
Area forecast discussion, Mar 28, 10:18 AM CST, 29 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA NATIONAL WEATHER SERVICE TULSA OK 1015 AM CST SUN MAR 28 1993 SEVERE WEATHER APPEARS TO BE WEAKENING ATTM OVER NERN OK. HOWEVER... SHOWERS AND TSTMS LIKELY TO CONTINUE THROUGH THE MORNING AND INTO EARLY AFTN ESP TO THE NE OF TUL. WILL RAIS POPS THOSE AREAS. PCPN HAS ALMOST DMSHD OVER SERN OK BY 10 AM. XPC THAT TREND TO CONT AS UPR TROF LIFTS RPDLY TO THE NNE. THAT SHOULD ALSO ALLOW TSTMS TO WEAKEN IN NERN OK OVER THE NEXT HOUR OR TWO. DRY LINE IS OUT ARND THE BORDER OF OK AND THE TX PHNDL. XPC THAT WILL MOVE EWD SOME BUT NOT TOO FAR. THAT WILL LEAVE ALL OF ERN OK IN MOIST AND RELATIVELY UNSTABLE AIR DURING THE AFTN. WITH THE VORT LOBE MOVG NNE...IT SHOULD HAVE A STBLZG AFFECT BY MID TO LATE AFTN. BUT CHC OF PCPN IS NOT OUT OF THE QUESTION...SO WILL LEAVE POPS IN THE ZONES. WILL MAKE MINOR ADJUSTMENTS TO THE TEMPS...MAINLY IN THE NORTHEAST WHERE THERE SHOULD BE SCT RAIN AND CLOUDS MUCH OF THE AFTN. ...02... .OK...NONE.
In the hours before
Special weather statement, Mar 28, 6:53 AM CST, 3 hours 54 minutes before
OKZ026>034-040-290000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 655 AM CST SUN MAR 28 1993 ...EARLY SPRING STORM TAKING AIM ON THE SOUTHERN PLAINS... A MAJOR EARLY SPRING STORM WILL BE AFFECTING EASTERN OKLAHOMA BEGINNING LATE MONDAY NIGHT AND CONTINUING INTO TUESDAY EVENING. A POWERFUL UPPER LEVEL STORM CURRENTLY MOVING INTO CALIFORNIA IS EXPECTED TO MOVE EAST SOUTHEAST INTO SOUTHERN NEW MEXICO BY MONDAY EVENING BEFORE BEGINNING TO TURN NORTHEAST INTO THE TEXAS PANHANDLE BY TUESDAY MORNING. IN RESPONSE TO THE UPPER LEVEL STORM...AN AREA OF LOW PRESSURE AT THE SURFACE WILL DEVELOP IN EASTERN NEW MEXICO MONDAY AFTERNOON. THIS SURFACE LOW IS THEN EXPECTED TO DEEPEN AS IT MOVES INTO THE SOUTHERN TEXAS PANHANDLE BY TUESDAY MORNING AND TO NORTH CENTRAL OKLAHOMA TUESDAY EVENING. STRONG SOUTHERLY FLOW AHEAD OF THE STORM WILL TRANSPORT COPIOUS AMOUNTS OF GULF MOISTURE NORTH INTO EASTERN OKLAHOMA. THUNDERSTORMS ARE EXPECTED TO INCREASE IN COVERAGE AND INTENSITY ACROSS THE AREA LATE MONDAY NIGHT OR EARLY TUESDAY MORNING AS THE STORM SYSTEM APPROACHES. THE EXPECTED PATH OF THE SURFACE AND UPPER LEVEL STORM SYSTEMS SUGGESTS THAT AN OUTBREAK OF SEVERE THUNDERSTORMS MAY OCCUR ACROSS EASTERN OKLAHOMA DURING THE DAY TUESDAY. AS THE STORM SYSTEM MOVES EAST OF THE AREA TUESDAY NIGHT...MUCH COLDER AIR WILL BE PULLED IN BEHIND THE STORM ON GUSTY NORTH WINDS. TEMPERATURES WILL FALL SHARPLY TUESDAY NIGHT AND HIGH TEMPERATURES WEDNESDAY AND THURSDAY WILL BE 20 TO 25 DEGREES BELOW NORMAL FOR THIS TIME OF YEAR. SOME LIGHT PRECIPITATION MAY WRAP AROUND THE BACK SIDE OF THE STORM WEDNESDAY INTO THURSDAY. MOST OF THE PRECIPITATION SHOULD BE IN THE FORM OF RAIN...BUT THE AIR MAY BE COLD ENOUGH BY THURSDAY FOR SOME LIGHT SNOW TO MIX IN WITH THE RAIN IN NORTHEAST OKLAHOMA. CURRENT INDICATIONS ARE THAT ANY SNOW IN NORTHEAST OKLAHOMA THURSDAY WOULD BE VERY LIGHT AND WOULD NOT ACCUMULATE. OVERNIGHT TEMPERATURES WILL LIKELY FALL BELOW FREEZING DURING THIS COLD OUTBREAK. THEREFORE IT WOULD NOT BE WISE TO PLANT THOSE OUTDOOR GARDENS JUST YET ESPECIALLY IF THEY INVOLVE TENDER PLANTS WHICH WOULD BE SUSCEPTIBLE TO FREEZING TEMPERATURES. STAY TUNED TO THIS STATION FOR FURTHER INFORMATION ON THIS DEVELOPING EARLY SPRING STORM.
Special weather statement, Mar 28, 8:38 AM CST, 2 hours 9 minutes before
OKZ026-027-028-029-030-281545- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 838 AM CST SUN MAR 28 1993 ...SEVERE THUNDERSTORM WARNING IN EFFECT UNTIL 900 AM FOR EASTERN OSAGE COUNTY... ...SEVERE THUNDERSTORM WARNINGS FOR WESTERN PAWNEE AND WESTERN OSAGE COUNTIES HAVE EXPIRED... AT 825 AM...NATIONAL WEATHER SERVICE RADAR INDICATED A BROKEN LINE OF STRONG TO SEVERE THUNDERSTORMS EXTENDING FROM NORTHEAST OF WICHITA KANSATO BARTLESVILLE. THE STRONGEST STORMS ALONG THIS LINE IN OKLAHOMA WERE LOCATED BETWEEN HULAH RESERVOIR AND BARTLESVILLE. THESE STORMS ARE STILL CAPABLE OF PRODUCING LARGE HAIL. WIND PROFILERS CONTINUE TO INDICATE WINDS OF 45 TO 55 MPH A FEW THOUSAND FEET ABOVE THE SURFACE. THE THUNDERSTORMS MAY DRAW THESE HIGHER WINDS DOWN TO THE SURFACE PRODUCING STRONG DAMAGING WINDS. THE LINE HAS BEEN MOVING QUICKLY EASTWARD AND NO LONGER POSES A THREAT TO PERSONS OVER THE WESTERN HALVES OF PAWNEE OR OSAGE COUNTY. MOVEMENT WAS NORTHEAST AT 45 MPH. THE STORMS WERE MOVING INTO A MORE STABLE AIRMASS AND HAVE DECREASED IN INTENSITY SINCE 800 AM...HOWEVER REMAIN SEVERE. PERSONS ACROSS NORTHEAST OKLAHOMA SHOULD REMAIN ALERT FOR THREATENING WEATHER.
Local storm report, Mar 28, 10:01 AM CST, 46 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA, OK
957 AM CST SUN MAR 28 1993
TIME COUNTY EVENT
728 AM PAWNEE DIME SIZE HAIL IN PAWNEE
845 AM OSAGE GOLFBALL SIZE HAIL COVERING
THE GROUND AT OKESA
855 AM WASHINGTON NICKEL SIZE HAIL COVERING
THE GROUND 2 MILES WEST
OF DEWEY
921 AM CREEK GOLFBALL SIZE HAIL AT SHAMROCKLocal storm report, Mar 28, 10:13 AM CST, 34 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA, OK
1011 AM CST SUN MAR 28 1993
TIME COUNTY EVENT
815 AM OSAGE NICKEL SIZE HAIL ALONG
HIGHWAY 99 BETWEEN
PAWHUSKA AND WYNONAThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 7:13 AM CST | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 62 min |
| Mar 28, 8:14 AM CST | Severe Thunderstorm Warning | TSA | Osage | 46 min |
| Mar 28, 8:37 AM CST | Severe Thunderstorm Warning | TSA | Washington | 38 min |
| Mar 28, 9:00 AM CST | Severe Thunderstorm Warning | TSA | Creek | 60 min |
| Mar 28, 9:28 AM CST | Severe Thunderstorm Warning | TSA | Osage | 62 min |
| Mar 28, 10:19 AM CST | Severe Thunderstorm Warning | TSA | Tulsa | 26 min |
| Mar 28, 10:27 AM CST | Severe Thunderstorm Warning | TSA | Osage | 63 min |
| Mar 28, 11:03 AM CST | Severe Thunderstorm Warning | TSA | Craig | 42 min |
| Mar 28, 4:38 PM CST | Severe Thunderstorm Warning | TSA | Washington | 52 min |
| Mar 28, 5:28 PM CST | Severe Thunderstorm Warning | TSA | Nowata, Washington | 62 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 1993Every severe thunderstorm warning in 1993
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.